MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-06830-U
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported ", after the catheter inserted into the patient, the pump frequent alarms helium leakage.After replacing three pumps, the alarm for helium leakage and cardiac arrest still went off frequently.Change the new catheter, and the counterpulsation started normally.Then, the doctor performed a preliminary inspection on the removed balloon.When inflated, the balloon produced bubbles in the water pool, indicating holes in the balloon".Additional information states that the iab catheter was removed and replaced to continue therapy.No patient injury or consequence reported.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
Qn#(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The serial number on the returned sample is (b)(6).The lot number for the returned sample is 18f24m0073.Additional information obtained from a teleflex representative indicates the returned sample is the correct iabc for this complaint.Returned for investigation was a 30cc 7.5fr ultraflex intra-aortic balloon catheter (iabc) without the original packaging.The sample was returned within a cardboard box and was in a sealed ziploc bag.Upon return, the teflon sheath was noted on the iabc outer lumen.The one-way valve was tethered to the short driveline tubing.The iabc bladder was fully unwrapped.The iabc central lumen was noted bent at approximately 4.6cm from the iabc distal tip.Spots of dried blood were noted on the exterior surfaces of the returned sample.No obvious blood was noted within the helium pathway.The sample was likely leaned prior to its return.The customer submitted photo and videos were reviewed.The photo shows the teleflex china label with the lot number information, which doesn't match the lot number of the retu rned sample.In the videos, the user performed the leak test in the water bath and iabc bladder was confirmed leaking near the iabc distal tip, which is consistent with the reported event.The bladder thickness was measured at six points with measurements ranging from 0.0062in-0.0065in and was within specification of process document.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to quality system document.The iabc central lumen was aspirated and flushed using a 60cc lab-inventory syringe.No abnormalities or debris were noted.The iabc was leak tested in accordance with testing methods from manufacturing procedure.Multiple leaks were immediately detected from the bladder membrane.Under microscopic inspection, a total of two (2) repeated leak sites consistent with contact from a sharp object were noted around the circumference of the bladder at approximately 2.0cm from the iabc distal tip.No other leaks were detected.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.Resistance was noted at approximately 4.7cm from the iabc distal tip, which is the location of the previously noted bend.The guidewire was able to advance through the central lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint that the "pump frequent alarms helium leakage" is confirmed.During the investigation, two punctures consistent with contact from a sharp object were found on the iabc bladder, which resulted in the helium loss alarm.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the bladder leak.The probable root cause is customer handling related.No further action required at this time.This will be monitored for any developing trends.
 
Event or Problem Description

Brand Name
ARROW ULTRAFLEX IAB: 7.5FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23989294
Report Number3010532612-2026-00021
Device Sequence Number10184496
Product Code DSP
UDI-Device Identifier10801902145625
UDI-Public(01)10801902145625(11)241213(17)261130(10)18F24M0073(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberIAB-06830-U
Device Lot Number18F24M0073
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2025
Supplement Date Received by Manufacturer01/23/2026
Initial Report FDA Received Date01/07/2026
Supplement Report FDA Received Date02/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown